Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 459
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 67  |  Issue : 2  |  Page : 285-287

Uncontrolled neovascular glaucoma – an alarming manifestation of chronic myeloid leukemia on imatinib therapy – a case report and review of literature


Glaucoma Research and Clinical Facility, Department of Ophthalmology, Dr. Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Dr. Dewang Angmo
Glaucoma Research and Clinical Facility, Room No. - 374, Third Floor, Dr. Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, Ansari Nagar, New Delhi - 110 029
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_1288_18

Rights and Permissions

A 45-year-old diabetic male, with diabetic retinopathy and medically uncontrolled neovascular glaucoma (NVG) underwent intracameral bevacizumab followed by trabeculectomy, with controlled intraocular pressures (IOP) post-operatively, OD: 12 mmHg; OS: 14 mmHg. Patient was referred to hematology, where he was diagnosed as chronic myeloid leukemia (CML) and started on imatinib mesylate. Thereafter, he presented with recurrence of neovascularization and vascularization of the bleb along with OS vitreous hemorrhage at 6 weeks follow-up. While he was planned for OS vitreo-retinal surgery, he presented with OD spontaneous hyphema with raised IOP (OD: 38 mmHg, OS: 16 mmHg). He had maintained a tight glycemic control. Following imatinib therapy, there was a rapid progression and recurrence of neovascularization, eventually leading to failure of trabeculectomy OD and bilateral severe loss of vision. Imatinib may be implicated in the worsening of NVG in CML patients, especially with co-existing diabetes and thus, such patients should receive regular thorough ophthalmic evaluation as long as imatinib continues.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed727    
    Printed4    
    Emailed0    
    PDF Downloaded145    
    Comments [Add]    

Recommend this journal